• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

Has an anti-depressant ever caused you to have tinnitus or TMJ?

B

BlueWater

Well-known member
Joined
Jul 29, 2021
Messages
888
Location
Earth
I tried Lexapro (Cipralex/Escitalopram) for five days. By day 3, I had ringing in one ear. By day 4, I had ringing in another ear, each time for a few seconds. By day 5, I had a persistent high-pitched buzz for several hours, ear pain and pain down into my jaw . My doc told me to cease Lexapro beginning today and write him in a week. Has anyone else ever experienced this?
 
hanging_in_there

hanging_in_there

Well-known member
Joined
Jul 3, 2021
Messages
82
Location
UK
Yes, imipramine amd nortriptyline have given me constant high pitched ringing. It isn't much when everything is silent, so I prefer to always have some background noise.
 
hanging_in_there

hanging_in_there

Well-known member
Joined
Jul 3, 2021
Messages
82
Location
UK
Yes, imipramine amd nortriptyline have given me constant high pitched ringing. It isn't much when everything is silent, so I prefer to always have some background noise.
I mean much fun
 
B

BlueWater

Well-known member
Joined
Jul 29, 2021
Messages
888
Location
Earth
I mean much fun
It occurred to me recently after researching tinnitus and TMJ and how hearing has been going in and out of my left ear for a long time that maybe I should use earplugs when I dry my hair. Do you use earplugs for drying your hair or at other times?
 
hanging_in_there

hanging_in_there

Well-known member
Joined
Jul 3, 2021
Messages
82
Location
UK
It occurred to me recently after researching tinnitus and TMJ and how hearing has been going in and out of my left ear for a long time that maybe I should use earplugs when I dry my hair. Do you use earplugs for drying your hair or at other times?
Sorry, I'm not sure what TMJ is? What would be the reason for using earplugs? I haven't done this, but maybe I should be?
 
B

BlueWater

Well-known member
Joined
Jul 29, 2021
Messages
888
Location
Earth
The reason for using earplugs would be to not introduce any loud noise into your ears, for example, while blow-drying your hair or at any loud event.

I read TMJ can mimic tinnitus in that there can be a high-pitched buzz in your ears but there's also ear, jaw and neck pain. I think ear pain is a symptom of tinnitus for some people. I definitely have ear pain today but the buzzing sound is a bit less than yesterday.

TMJ disorders - Symptoms and causes - Mayo Clinic
 
hanging_in_there

hanging_in_there

Well-known member
Joined
Jul 3, 2021
Messages
82
Location
UK
The reason for using earplugs would be to not introduce any loud noise into your ears, for example, while blow-drying your hair or at any loud event.

I read TMJ can mimic tinnitus in that there can be a high-pitched buzz in your ears but there's also ear, jaw and neck pain. I think ear pain is a symptom of tinnitus for some people. I definitely have ear pain today but the buzzing sound is a bit less than yesterday.

TMJ disorders - Symptoms and causes - Mayo Clinic
I see what you mean. I think as my tinnitus is quite bad, I actually like loud noise as it drowns out the high pitch ringing. I have tv on now but can still hear the ringing quite strongly.

Ahh I see. So do you think you might have TMJ? I hadn't heard of that before. I don't get any pain at all, just the ringing. I hope stopping the Lexapro helps.

I think I'm swapping to Venlafaxine soon, so it will be interesting to see if the tinnitus goes away.
 
B

BlueWater

Well-known member
Joined
Jul 29, 2021
Messages
888
Location
Earth
I see what you mean. I think as my tinnitus is quite bad, I actually like loud noise as it drowns out the high pitch ringing. I have tv on now but can still hear the ringing quite strongly.

Ahh I see. So do you think you might have TMJ? I hadn't heard of that before. I don't get any pain at all, just the ringing. I hope stopping the Lexapro helps.

I think I'm swapping to Venlafaxine soon, so it will be interesting to see if the tinnitus goes away.
I think I already had enough tension for TMJ to begin but just the anxiety of trying Lexapro may have ramped it up. The buzz has been faint in the afternoon when my anxiety is worst. I have to go a week then get back in touch with my doc.

My mom takes Venlafaxine, 225mg for OCD. That's the highest dose and she does not have any tinnitus or TMJ. I do hope I can try Lexapro again and have success. My doc said my other option he thought second best for me is Desvenlafaxine because it is a newer, lighter version of Venlafaxine. Thanks for replying.
 
Karmaman

Karmaman

Well-known member
Joined
Apr 15, 2021
Messages
2,297
Location
North West
Various AD's have cause tinnitus in the past...especially when stopping them.
 
fragrant_violet

fragrant_violet

Well-known member
Joined
Mar 29, 2021
Messages
1,920
Location
Tirana
Yep tinnitus a very common side effect. But you get used to it. Think of it ad a friend so that it don't annoy yku as much.
 
Top